Alert archive / New York / Severe Thunderstorm Warnings in 2007
Severe Thunderstorm Warning 79, NWS Buffalo, NY
NWS Buffalo, NY issued this severe thunderstorm warning at Jul 13, 2007, 4:57 AM EDT for Erie County, Wyoming County, New York. It was in force for 33 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 13, 2007, 4:57 AM EDT (08:57 UTC)
- Expired
- Jul 13, 2007, 5:30 AM EDT
- In force
- 33 min
- Issued by
- NWS Buffalo, NY
- Area
- Counties, with a storm outline in the text
Counties Erie County, NY, Wyoming County, NY
The radar
The Buffalo radar (KBUF), 37 km from the middle of the area, began a volume at 09:00 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Buffalo Intl Airport, NY (KBUF), launched 00:00Z, 9.0 hours before the alert went out and 33 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 102 J/kg
- Mixed-layer CIN
- -36 J/kg
- Mixed-layer LCL
- 1617 m above ground
- 0-6 km bulk shear
- 29 kt
- 0-1 km storm-relative helicity
- -1 m²/s²
- 0-3 km storm-relative helicity
- 55 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000
WUUS51 KBUF 130858
SVRBUF
NYC029-121-130930-
/O.NEW.KBUF.SV.W.0079.070713T0857Z-070713T0930Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE BUFFALO NY
457 AM EDT FRI JUL 13 2007
THE NATIONAL WEATHER SERVICE IN BUFFALO HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
ERIE COUNTY IN WESTERN NEW YORK
WYOMING COUNTY IN WESTERN NEW YORK
* UNTIL 530 AM EDT
* AT 450 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL. THIS
STORM WAS LOCATED NEAR WALES CENTER...OR ABOUT NEAR EAST AURORA...
AND MOVING EAST AT 30 MPH.
* THE SEVERE THUNDERSTORM WILL BE NEAR...
BENNINGTON BY 505 AM EDT...
VARYSBURG BY 510 AM EDT...
ATTICA BY 520 AM EDT...
LAT...LON 4287 7846 4287 7804 4275 7801 4274 7803
4274 7818 4273 7819 4270 7859 4287 7862
4289 7850 4289 7847
$$
HIBBERT1 follow-up statement
000
WWUS51 KBUF 130912
SVSBUF
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE BUFFALO NY
512 AM EDT FRI JUL 13 2007
NYC029-121-130930-
/O.CON.KBUF.SV.W.0079.000000T0000Z-070713T0930Z/
WYOMING NY-ERIE NY-
512 AM EDT FRI JUL 13 2007
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 530 AM EDT
FOR ERIE AND WYOMING COUNTIES...
AT 508 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE
HAIL. THIS STORM WAS LOCATED NEAR VARYSBURG...OR ABOUT 14 MILES EAST
OF EAST AURORA...MOVING EAST AT 30 MPH.
THE SEVERE THUNDERSTORM WILL BE NEAR...
BEWTEEN ATTICA AND WARSAW BY 525 AM EDT...
WYOMING BY 530 AM EDT...
LAT...LON 4287 7846 4287 7804 4275 7801 4274 7803
4274 7818 4273 7819 4270 7859 4287 7862
4289 7850 4289 7847
$$
HIBBERTWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Buffalo, NY wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 13, 2:47 AM EDT, 2 hours 10 minutes earlier.
Area forecast discussion, Jul 13, 2:47 AM EDT, 2 hours 10 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE BUFFALO NY 247 AM EDT FRI JUL 13 2007 .SYNOPSIS... RELATIVELY COOL WEATHER WILL PERSIST THROUGH THE UPCOMING WEEKEND AS A DEEP TROUGH WILL REMAIN IN PLACE ACROSS THE GREAT LAKES REGION. WHILE THE BULK OF THE NEXT FEW DAYS WILL BE RAINFREE... A FEW WIDELY SEPARATED THUNDERSTORMS COULD BRING THE AREA SOME RAIN THIS AFTERNOON. A MORE LIKELY PERIOD OF MUCH NEEDED RAINFALL WILL COME SATURDAY NIGHT WHEN ANOTHER COLD FRONT WILL EASE ACROSS THE REGION. && .NEAR TERM /THROUGH TONIGHT/... A HIGH AMPLITUDE PATTERN REMAINS IN PLACE ACROSS THE COUNTRY AS A LARGE +2 STD RIDGE DOMINANTES THE WEST WHILE A -2 STD TROUGH IS CENTERED OVER EASTERN CANADA AND THE GREAT LAKES REGION. THIS ANOMALOUS PATTERN WILL CONTINUE TO KEEP SEASONABLY COOL WEATHER OVER ALL OF WESTERN AND NORTH CENTRAL NEW YORK TODAY AND TONIGHT. THE TROUGH WILL ALSO HELP TO GENERATE MORE SCT CONVECTION...WITH A COOL UNSTABLE AIRMASS BECOMING EVEN MORE UNSTABLE UNDER THE INFLUENCE OF A STRONG MID JULY SUN. THE COOL AIRMASS HAS ALREADY SHOWN A PROPENCITY TO PRODUCE SOME SMALL HAIL...AS STORMS EARLIER IN THE SHIFT PRODUCED MARBLE TO DIME SIZED HAIL SOUTH OF BUFFALO. THE FREEZING LEVEL AS OF THE 00Z KBUF SOUNDING HAD LOWERED TO ABOUT 9400 FT WHILE THE WET BULB ZERO WAS ARND 8700 FT. THESE LEVELS WILL CONTINUE TO LOWER AS WE HEAD THROUGH THE MORNING AND INTO THE AFTERNOON WITH THE FRZG LEVELS FALLING TO ARND 8500 FT. THE LOW FREEZING LEVELS WILL BE FOUND WITHIN AN AIRMASS WHERE LAPSE RATES BLO H7 WILL RANGE FROM 8 TO 10 DEG C AND WHERE CAPES COULD BUILD TO BETWEEN 300-500 J/KG. WHILE THESE ARE NOT OVERLY IMPRESSIVE INSTABILITY VALUES...THE INSTABILITY WILL BE ACCOMPANIED BY YET ANOTHER SHORTWAVE PASSAGE. WV IMAGERY SHOWS THAT THE NEXT SHORTWAVE IS IN THE VCNTY OF WISCONSIN. THIS FEATURE WILL DIVE UNDERNEATH OUR AREA LATER TODAY...BUT FORCING FROM THIS FEATURE ALONG WITH THE INSTABILITY COULD LEAD TO SOME CONVECTION. THERE WILL BE A COUPLE FACTORS THAT COULD INHIBIT THE EXTENT OF ANY STORMS THOUGH. FIRST...AREAS IMMEDIATE EAST OF THE LAKES COULD BE SHADOWED AS A WEST TO SOUTHWEST FLOW COULD ONCE AGAIN HINDER STORMS FROM DEVELOPING. THIS WILL BE COVERED BY REDUCING POPS IN THOSE AREAS DURING THE COURSE OF THE DAY AS THE LAKE BREEZE DEVELOPS. SECONDLY...WARM ADVECTION ALOFT AT H5 WILL SERVE TO CAP THE ENVIRONMENT. ANY CONVECTION THAT DOES FIRE WILL THUS LIKELY BE LOW TOPPED IN NATURE. AS FAR AS CONVECTION IS CONCERNED...WHILE THE LACK OF ANY JET DYNAMICS IS NOT A DETRIMENTAL FACTOR...IT IS CERTAINLY NOT GOING TO HELP. WHAT THIS WILL ALL BOIL DOWN TO WILL BE A CONTINUED 30-40 POP CHANCE FOR -SHRA/TSRA WITH THE MENTION OF SMALL HAIL IN ANY THUNDERSTORM. THE LACK OF ANY SIGNIFICANT SHEAR (SPEED OR DIRECTIONAL) COMBINED WITH THE RELATIVELY LOW CAPES AND LOW TOPS SHOULD KEEP THE STORMS FROM PRODUCING ANY HAIL LARGER THAN DIME SIZED....BUT THEY WILL HAVE TO BE WATCHED AS THE DAY PROGRESSES. BY TONIGHT...THE AIRMASS WILL TEND TO DRY OUT AS THE SHORTWAVE WILL EXIT TO OUR SOUTH AND EAST. THIS WILL ALLOW FOR SKIES TO CLEAR OUT AND FOR TEMPS TO ONCE AGAIN DROP DOWN WELL INTO THE 50S WITH SOME 40S ACROSS THE SRN TIER AND TUG HILL REGIONS. && .SHORT TERM /SATURDAY THROUGH SUNDAY/... ON SATURDAY...THE NEXT IN A SERIES OF SHORTWAVES WILL BE DROPPING THROUGH THE LONG WAVE TROUGH AND WILL BE APPROACHING OUR REGION. CLOUDS AND INSTABILITY WILL BE ON THE INCREASE DURING THE COURSE OF THE DAY WITH SOME -SHRA/TSRA POSSIBLE BY DAYS END. THIS WILL ESPECIALLY BE THE CASE ACROSS THE FAR WESTERN COUNTIES...ALTHOUGH A LAKE BREEZE MAY KEEP THE CONVECTION NORTH OF BUFFALO AND WATERTOWN...AND OVER PARTS OF THE SRN TIER. ALL IN ALL THOUGH THE DAY SHOULD BE MAINLY RAIN FREE WITH TEMPS JUST A FEW DEGREES HIGHER THAN THOSE OF TODAY. THE SHORTWAVE WILL CROSS THE REGION SATURDAY NIGHT WITH A SLOW MOVING SFC FRONTAL BOUNDARY GENERATING WIDESPREAD SHOWERS AND THUNDERSTORMS. THIS WILL MOST CERTAINLY BE THE BEST CHANCE OVER THE NEXT WEEK OR SO FOR SOME MUCH NEEDED RAINFALL. CURRENT QPF ESTIMATES RANGE FROM A QUARTER TO ONE HALF INCH FOR THE 12 HOUR PERIOD. THE MAJORITY OF THE PLUMES WITHIN THE 21Z SREF ENSEMBLE SHOW PCPN SATURDAY NIGHT...SO BSED ON THAT AND THE CONSISTENCY OF THE OPERATIONAL GFS...WILL RAISE 60 POPS TO 70. THANKS TO SURROUNDING WFOS FOR POP COLLABORATION. BU SUNDAY...THE FRONTAL BOUNDARY WILL BE SAGGING AWAY FROM THE REGION TO THE EAST AND SOUTHEAST. SUNSHINE WILL RETURN WITH TEMPS REMAINING A FEW DEGREES BELOW NORMAL. && .LONG TERM /SUNDAY NIGHT THROUGH THURSDAY/... THE START OF THE PERIOD LOOKS TO BE IN GOOD SHAPE WITH WEAK SURFACE HIGH PRESSURE BUILDING OVER THE LOWER GREAT LAKES SUNDAY NIGHT AND MONDAY BEHIND DEPARTING COLD FRONT. WEAK COOL FRONT LOOKS TO WORK THROUGH THE AREA MONDAY NIGHT AND EARLY TUESDAY WITH A CHANCE FOR PRECIPITATION WITH IT. THIS FRONT LOOKS TO WORK JUST TO THE SOUTH OF THE AREA INTO THE OHIO VALLEY BY TUESDAY AFTERNOON...BEFORE TRYING LIFTING BACK NORTHWARD AS A WARM FRONT TUESDAY NIGHT AND WEDNESDAY. THIS BOUNDARY SHOULD REMAIN SOUTH OF THE AREA...BUT NORTHERN EDGE OF ASSOCIATED PRECIPITATION SHIELD COULD WORK NORTHWARD INTO THE AREA. CANADIAN HIGH PRESSURE LOOKS TO BUILD BACK DOWN ACROSS THE LOWER GREAT LAKES WEDNESDAY NIGHT AND THURSDAY. TEMPERATURES LOOKING TO START OUT ABOVE NORMAL FORM MONDAY WITH 850 MB TEMPERATURES NEAR 16-18C EASILY SUPPORTING TEMPERATURES IN THE MID 80S...BUT TEMPERATURES SHOULD FALL BACK TO NEAR NORMAL LEVELS OR EVEN SLIGHTLY BELOW WITH 850 MB TEMPERATURES FOR THE REMAINDER OF THE PERIOD GENERALLY 10-12C. LOOKING FURTHER AHEAD...THE HIGH AMPLITUDE RIDGE IN THE WEST IS EXPECTED TO BROADEN AND EXPAND TO THE EAST ACROSS THE PLAINS AND MISSISSIPPI VALLEY. THIS WILL ALLOW MUCH WARMER AIR TO PUCH INTO OUR REGION...WITH AN INCREASING LIKELIHOOD OF REAL SUMMER WARMTH FOR LATER NEXT WEEK THROUGH NEXT WEEKEND. ABOVE NORMAL TEMPS LOOK MORE AND MORE LIKELY...WHICH TRANSLATES INTO HIGHS AVERAGING IN THE MID TO UPPER 80S WITH OVERNGHT LOWS IN THE MID 60S. && .AVIATION /07Z FRIDAY THROUGH TUESDAY/... THE COMBINATION OF DAYTIME HEATING AND RELATIVELY COLD TEMPERATURES ASSOCIATED WITH THE DEEPENING UPPER LEVEL TROUGH WILL BRING ANOTHER CHANCE FOR SCATTERED SHOWERS AND THUNDERSTORMS LATE THIS MORNING INTO THIS AFTERNOON. NAM12 WAS SHOWING A WEST TO EAST BAND ALONG THE SOUTHWESTERN SHORE OF LAKE ONTARIO...INDICATIVE OF THE NIAGARA FRONTIER LAKE BREEZE CONVERGENCE ZONE BETWEEN LAKES ERIE AND ONTARIO. THIS SEEMS VERY REASONABLE GIVEN THE DEVELOPMENT IN THE SAME AREA ON THURSDAY. WHILE MAINLY VFR CONDITIONS WILL BE THE RULE...CIGS AND VSBYS COULD BRIEFLY LOWER TO MVFR WITH ANY CONVECTION THAT DEVELOPS. RELATIVELY LOW FREEZING LEVELS MAY ALSO PRODUCE SOME SMALL WITH ANY THUNDERSTORMS THAT DEVELOP DURING THE AFTERNOON. LOOKING FURTHER OUT...LOOK FOR GENERALLY VFR CONDITIONS ON THROUGH THE UPCOMING WEEKEND WITH POSSIBLE BRIEF LOWERING TO MVFR CONDITIONS THURSDAY NIGHT AND FRIDAY IN A FEW SCATTERED SHOWERS...AND AGAIN SATURDAY NIGHT AND EARLY SUNDAY WITH A WEAK COOL FRONTAL PASSAGE. && .MARINE... WINDS HAVE DIMINISHED SUBSTANTIALLY FROM THE GUSTY WINDS ON THURSDAY AFTERNOON THUS HAVE DISCONTINUED THE SMALL CRAFT ADVISORY FOR THE LAKE ONTARIO NEARSHORE. ONE LAST SHORT WAVE WILL CROSS THE REGION THIS AFTERNOON BUT WILL DO LITTLE MORE THAN DIRECT WINDS TO A WESTERLY DIRECTION AND MAY PRODUCE SOME GUSTINESS ON THE LAKES DURING THE AFTERNOON...BUT NOT ENOUGH FOR A SMALL CRAFT ADVISORY. THE PASSAGE OF A COLD FRONT WILL ALLOW GUSTY WINDS TO AGAIN ARISE ON SATURDAY EVENING THROUGH SUNDAY MORNING...DURING WHICH TIME A SMALL CRAFT ADVISORY MAY BE NEEDED FOR LAKE ERIE...THEN LIGHTER WINDS ARE EXPECTED THROUGH THE REST OF THE WEEKEND AND EARLY NEXT WEEK. && .BUF WATCHES/WARNINGS/ADVISORIES... NY...NONE. MARINE...SMALL CRAFT ADVISORY UNTIL NOON EDT TODAY FOR LEZ020-040-041. && SYNOPSIS...RSH NEAR TERM...RSH SHORT TERM...RSH LONG TERM...TMA/RSH AVIATION...WCH MARINE...WCH
Hazardous weather outlook, Jul 12, 5:21 AM EDT, 23 hours 36 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE BUFFALO NY 521 AM EDT THU JUL 12 2007 NYZ001>008-010>014-019>021-085-130930- NIAGARA-ORLEANS-MONROE-WAYNE-NORTHERN CAYUGA-OSWEGO-JEFFERSON-LEWIS- NORTHERN ERIE-GENESEE-WYOMING-LIVINGSTON-ONTARIO-CHAUTAUQUA- CATTARAUGUS-ALLEGANY-SOUTHERN ERIE- 521 AM EDT THU JUL 12 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR WESTERN AND NORTH CENTRAL NEW YORK. .DAY ONE...TODAY AND TONIGHT THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. THIS PRODUCT...ALONG WITH OTHER WATCHES...WARNINGS...ADVISORIES... AND STATEMENTS ISSUED BY THE NATIONAL WEATHER SERVICE OFFICE IN BUFFALO CAN BE FOUND ON THE INTERNET AT HTTP://WWW.WEATHER.GOV/BUF LEZ020-040-041-061-LOZ042>045-062>065-SLZ022-024-130930- UPPER NIAGARA RIVER AND BUFFALO HARBOR- LAKE ERIE NEARSHORE WATERS FROM RIPLEY TO DUNKIRK- LAKE ERIE NEARSHORE WATERS FROM DUNKIRK TO BUFFALO- LAKE ERIE OPEN WATERS FROM RIPLEY TO BUFFALO- LAKE ONTARIO NEARSHORE WATERS FROM THE NIAGARA RIVER TO HAMLIN BEACH- LAKE ONTARIO NEARSHORE WATERS FROM HAMLIN BEACH TO SODUS BAY- LAKE ONTARIO NEARSHORE WATERS FROM SODUS BAY TO MEXICO BAY- LAKE ONTARIO NEARSHORE WATERS FROM MEXICO BAY TO THE SAINT LAWRENCE RIVER- LAKE ONTARIO OPEN WATERS FROM THE NIAGARA RIVER TO HAMLIN BEACH- LAKE ONTARIO OPEN WATERS FROM HAMLIN BEACH TO SODUS BAY- LAKE ONTARIO OPEN WATERS FROM SODUS BAY TO MEXICO BAY- LAKE ONTARIO OPEN WATERS FROM MEXICO BAY TO THE SAINT LAWRENCE RIVER- SAINT LAWRENCE RIVER FROM CAPE VINCENT TO OGDENSBURG- SAINT LAWRENCE RIVER FROM OGDENSBURG TO SAINT REGIS- 521 AM EDT THU JUL 12 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE NEW YORK WATERS OF LAKE ERIE...LAKE ONTARIO...AND THE SAINT LAWRENCE RIVER. .DAY ONE...TODAY AND TONIGHT THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. THIS PRODUCT...ALONG WITH OTHER WATCHES...WARNINGS...ADVISORIES... AND STATEMENTS ISSUED BY THE NATIONAL WEATHER SERVICE OFFICE IN BUFFALO CAN BE FOUND ON THE INTERNET AT HTTP://WWW.WEATHER.GOV/BUF RSH
In the hours before
Special weather statement, Jul 12, 11:20 PM EDT, 5 hours 37 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE BUFFALO NY 1120 PM EDT THU JUL 12 2007 NYZ010>012-019-020-085-130415- CATTARAUGUS NY-CHAUTAUQUA NY-ERIE NY-GENESEE NY-WYOMING NY- 1120 PM EDT THU JUL 12 2007 ...STRONG THUNDERSTORM MOVING ACROSS THE AREA... THUNDERSTORMS WILL TRACK EAST ACROSS THE AREA THROUGH 1215 AM EDT. THESE STORMS WILL PRODUCE HEAVY RAIN...FREQUENT LIGHTNING AND POSSIBLY MARBLE SIZED HAIL. MOST OF THE STORMS WILL BE CONCENTRATED ACROSS THE SOUTHERN HALF OF ERIE COUNTY AND NORTHERN CHAUTAUQUA COUNTY. TJP
The office that day
Everything else NWS Buffalo, NY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 12, 10:44 PM EDT | Special Marine Warning | BUF | 61 min | |
| Jul 12, 11:53 PM EDT | Severe Thunderstorm Warning | BUF | Erie | 33 min |
| Jul 13, 5:31 AM EDT | Severe Thunderstorm Warning | BUF | Livingston, Wyoming | 29 min |
| Jul 13, 6:33 AM EDT | Special Marine Warning | BUF | 27 min | |
| Jul 13, 7:36 AM EDT | Special Marine Warning | BUF | 24 min | |
| Jul 13, 8:29 AM EDT | Special Marine Warning | BUF | 46 min | |
| Jul 13, 8:42 AM EDT | Severe Thunderstorm Warning | BUF | Jefferson | 63 min |
| Jul 13, 9:19 AM EDT | Special Marine Warning | BUF | 41 min | |
| Jul 13, 10:42 AM EDT | Special Marine Warning | BUF | 33 min |
Nearby
Severe Thunderstorm Warnings in New York, 2007Every severe thunderstorm warning in 2007
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.